MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ ULTRA; STENT, URETERAL
Model Number M0061921420
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris¿ ultra stent was removed from the ureter in a scheduled catheter removal procedure performed on (b)(6) 2017.According to the complainant, during procedure, it was found that the stent was calcified.The entire stent was removed with the use of a clamp.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
A visual analysis of the returned device found that it had residues of calcification on its bladder coil.Based on product analysis, the encountered defect (stent calcified) may cause difficulties during the withdrawal of the device.Therefore, based on all available information the most probable cause for this complaint is considered ¿anticipated procedural complication¿ since the complaint is due to a known physiological effects of the procedure noted within the directions for use.A dhr (device history record) review was performed and no deviation was found.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
POLARIS¿ ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7119351
Report Number3005099803-2017-03778
Device Sequence Number1495288
Product Code FAD
UDI-Device Identifier08714729124542
UDI-Public08714729124542
Combination Product (Y/N)N
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2019
Device Model NumberM0061921420
Device Catalogue Number192-142
Device Lot Number0019986051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2017
Initial Date Received by Manufacturer 11/27/2017
Supplement Date Received by Manufacturer01/15/2018
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR
Patient Weight65